Affordable Access

Publisher Website

Enalapril induced angioedema

Authors
Journal
The American Journal of Emergency Medicine
0735-6757
Publisher
Elsevier
Publication Date
Volume
8
Issue
2
Identifiers
DOI: 10.1016/0735-6757(90)90198-9
Keywords
  • Enalapril
  • Angiodema
  • Bradykinin
Disciplines
  • Medicine

Abstract

Abstract A report of three patients who developed anglodema while receiving enalapril. Patient 1 came in with an 8-hour history of facial swelling after enalapril had been started 2 days earlier. The second patient came in with severe angiodema of the tongue, larynx, and glottls requiring emergency tracheostomy, hydroxyzine, and steroids. He had been treated with enalapril for 1 year. The third patient developed facial swelling within a few hours of the first dose of enalapril. Angiodema with enalapril can occur early or late in the course of therapy. A possible mechanism for this drug reaction is the potentiation of bradykinin with resultant kinin system activation.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Enalapril induced angioedema.

on The American Journal of Emerge... March 1990

[Angioedema caused by enalapril].

on Nederlands tijdschrift voor ge... Feb 23, 1991
More articles like this..